Meridia Stole My Health

“…the FDA was warned by their own experts not to release this Meridia and it got on the market anyway.”

 

I am a 62 year old mother of three grown sons. I have been exceptionally healthy all of my life. On 9/4/99, my birthday, I looked in the mirror and said to myself, “Jane, you would never have gotten those lines over your lip if you had never smoked.” I then started on my campaign to stop smoking and I did just that. When I grew up, all the movie stars smoked, it was glamorous, my parents smoked. But, I made a decision and this time I would make it. I DID!!! Only to have this devastating thing happen to me. I didn’t have any illness from smoking and decided I wasn’t going to.

I stopped smoking but gained 22 lbs. So, on my yearly visit to my gynecologist, I told him about the weight gain and he put me on Meridia. I had never heard of this drug but, had high hopes for results. I am a dancer and (vain about my looks) and this 22 lbs. seemed just too much. I breezed through the menopause and was a little heavier than my younger days but still an attractive, well proportioned, active lady. I was raised to think “Wellness”. My mother was a nurse and my Irish father thought eating right was the answer, and that young women should not be to thin. So, I think I had a very healthy outlook and just tried to reject illness. Besides having healthy genes, and youthful genes, I look at least 20 years younger than I am. I was so fortunate!!!

Shortly after starting Meridia, my right heal began to hurt, shooting pain near the Achilles tendon. I started walking on breaks at work, so I attributed it to that. My balance also seemed a little off. Also, there was a drastic change in my vision, but, being me, I told myself that I was finally going to need reading glasses. Still thinking “Wellness” but trying to admit that I was getting older. I visited an eye doctor and he asked if I was a diabetic. I am not and have never been. So, he said to go get checked for diabetes, since he had never heard of going from a -150 to -275 so quickly, and if I was diabetic, maybe when I was on medication, my vision would return to normal. All the diabetic tests were normal. My gynecologist ran the test. At that point, I mentioned to the doctor’s nurse that I was getting suspicious of the Meridia. And she snapped at me, “Then you must be one of the one’s that can’t take this drug.” I was furious, but kept my mouth shut. I have since confirmed to her my suspicions and asked that she tell the doctor and not to prescribe this drug to anyone else. Now, she has humbled a little.

This is getting much to long, doctor. Other symptoms: Broken bones in my feet. Confirmed stress fractures in right foot and I am being checked on the left foot this week. Dizzy spells, loosing my balance, staff infection right hand, from a slight stick to palm which did not even bleed. A rash on my nipples that is driving me crazy. After taking Augmentin for the staff infection, and getting a big dose of something in my butt, an antibiotic, I got something else, the exterior areas of my vagina became bright, maroonish, red and burned. This has gone away. There are some other symptoms but I have taken up enough of your time. I am really scared and this is why. As healthy as I am, with only the one doctor, the gynecologist, until this all occurred, I have been in touch with a legal firm out of Arizona and the young, legal asst., college student, pre-law, has told me that I may be experiencing decalcification of the bones. They have several people who have contacted them and the 19 year old boy, brilliant, has done a lot of research.

Well, that’s most of the story. I am very angry and scared. I may not be out of the woods. The law firm has not accepted my case yet although they represent a 29 year old girl, who is a vegetable, she admitted she took more Meridia than she should have. Her husband has to do everything for her and their young children. They are supposedly are suing for $25,000,000.

I also have done a lot of research but, have not been to a medical library and just simply don’t under the serotonin connection. I am very intelligent and perceptive, and thanks to my intuition, I only took this KILLER drug for 2 months and was off of it for a week when I took the Augmentin. I had three 10 mg. pills left and took them but, as mentioned above, (not all three at once). I decided not to get the third refill. I guess I am one of the lucky ones. I may never be able to dance (could out dance any 25 year old). And, I may never regain my good vision. I am really worried about these stress fractures. I am calling to order your book tomorrow and maybe the serotonin connection might make a little sense to me.

Thank you so much for taking time to read this long email. You must be a very nice lady to care so much. Doctor, the FDA was warned by their own experts not to release this Meridia and it got on the market anyway. Knoll waged a major P.R. and exhaustive marketing program to fool the American people again. I consider these people criminals and I plan to expose them if it’s the last thing I ever do.

 

4/5/2000

This is Survivor Story number 26.

Total number of stories in current database is 96

335 total views, 1 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., SSRI Survivor Stories and tagged , , , , , , , , .

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply